What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 19, 3:22 PM EST, 0 minutes earlier.
Area forecast discussion, Jul 19, 3:22 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
422 PM EDT Wed Jul 19 2023
.SYNOPSIS...
Scattered showers and storms move offshore later this afternoon into
this evening with another round of showers and storms possible Thurs
afternoon into Thursday night ahead of an approaching cold front. A
cold front crosses the area late Friday into Friday night, bringing
slightly cooler and drier temperatures for the upcoming weekend.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 350 PM EDT Wednesday...
Latest sfc analysis depicts a stationary front near the VA/MD border
and a sfc trough over E VA. The MCV that was in central NC this
morning has moved into SE VA/far NE NC and has kicked off scattered
showers and storms (mainly storms) across E portions of the area.
This activity will continue to gradually move E through the
afternoon with locally heavy rainfall expected (particularly across
the Hampton Roads area). HREF continues to show a 30% chance for 3"
of rain in 3 hours over Hampton Roads and extending S into the
northern Outer Banks. WPC has expanded the Slight Risk ERO from SE
VA into NE NC (with a marginal elsewhere). Therefore, have
maintained a Flood Watch for the Hampton Roads area. Given the radar
trends and relatively progressive storm motions, will refrain from
expanding the Flood Watch into NE NC where confidence is low in
exceeding FFW criteria. However, will continue to monitor for the
potential for training of storms on boundaries.
SPC has maintained a Slight Risk for severe thunderstorms in SE
VA/NE NC given adequate shear/cape overlap. As such, a Tornado Watch
is in effect for SE VA/NE NC until 7 PM. Damaging winds are the
primary threat but cannot rule out an isolated tornado given the
enhanced rotation from the MCV moving through. A few
isolated/scattered showers/storms will also be possible in the
Piedmont later this afternoon given clearing. Most of the guidance
suggests that convection largely ends by 6 PM except along the coast
where a few showers/storms may linger until 8-10 PM.
Smoke/haze continues across E portions of the area with an Air
Quality Alert for the Hampton Roads area. Expect afternoon highs in
the mid 80s over the Eastern Shore, upper 80s for most, and lower
90s across SE VA/NE NC.
Clouds thin this evening into early tonight before redeveloping late
tonight into Thurs morning. Patchy fog may develop late tonight into
early Thurs morning. Lows in the upper 60s NW to low-mid 70S SE
expected.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
As of 410 PM EDT Wednesday...
Clouds build Thurs afternoon into Thurs night as a shortwave
approaches from the W. Expect a dry morning with scattered showers
and storms developing across E portions of the FA during the
afternoon (30-50% PoP). As the shortwave (extending from VA S into
SC) passes through the area late Thurs afternoon through Thurs
night, more widespread showers and storms develop across the
Piedmont and spread E. This convection continues late into the night
before moving offshore by Fri morning. Total QPF of 0.25-0.50" is
expected with locally higher amounts possible. WPC has a Marginal
Risk for excessive rainfall to account for the potential for
localized flash flooding. Highs Thurs in the upper 80s to lower 90s
with lows Thurs night in the upper 60s to lower 70s.
A cold front stalls across E portions of the area Fri with only a
slight chance for an isolated shower or storm near the coast Fri
afternoon. Highs Fri in the low-mid 90s under mostly sunny skies and
lower dewpoints (mid 60s W to lower 70s E). Although dew points will
be lower in the Piedmont Fri, dews in low-mid 70s across far E
portions of the area will allow for heat indices of 100-103F. Any
convection tapers off Fri evening with the cold front finally
pushing through Fri night into Sat morning. Lows Fri night in the
low-mid 60s NW to the lower 70s SE.
Sat will be cooler post-frontal with drier air moving in, dew points
in the 60s, and highs in the mid-upper 80s (upper 80s for most)
under mostly sunny skies in the afternoon. Lows Sat night in the
lower 60s W to upper 60s to near 70F E.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 420 PM EDT Wednesday...
The trough over the area deepens Sun-Mon with below normal temps
expected. Only a slight chance for an isolated shower/storm in the
Piedmont Sun with a chance (30% PoP) for scattered showers/storms
Mon as a shortwave rounds the base of the trough. A slight chance
for an afternoon shower/storm continues Tues and Wed. Highs in the
upper 80s Sun, mid-upper 80s Mon, upper 80s to near 90F Tues, and
lower 90s Wed. Lows in the mid to upper 60s Sun and Mon nights, mid-
upper 60s W to lower 70s E Tues night, and upper 60s to lower 70s
Wed night.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
As of 200 PM EDT Wednesday...
Scattered showers and storms have developed across E portions of
the area and will continue to gradually push E through the
afternoon. Heavy rain (with reduced VIS to IFR), gusty winds,
and potentially MVFR CIGs will be possible with any storms. The
greatest chance for storms is at PHF/ORF/ECG with more showers
than storms at SBY. This activity is expected to quickly taper
off after 6PM with all convection offshore by ~10PM. SCT-BKN
clouds due to showers/storms will continue into the evening with
at least partial clearing overnight. By late tonight, clouds and
patchy fog develop inland with IFR CIGs at SBY between 8-15z
Thurs. Cloud cover increases Thurs afternoon but showers/storms
should hold off until late in the day. Winds are generally SW
5-12 kt this afternoon, becoming light and variable this evening
and overnight. Winds become S/SE 5-8kt Thurs afternoon.
Outlook: Another round of scattered late day and overnight
storms is expected Thurs into Thurs night with flight
restrictions possible. Less coverage of showers/storms Fri
through the weekend. Early morning stratus/fog will be possible
Fri morning.
&&
.MARINE...
As of 300 PM EDT Wednesday...
The latest WX analysis indicates sfc low pressure across
central/eastern VA with a cluster of showers and tstms over the
local waters. No SCA headlines are in effect, but winds will be
somewhat variable/locally elevated to severe limits in
association w/ tstms into the early evening hrs (this will be
handled via SMW and MWS products. Outside of tstms, winds are
mostly from the S or SE at around 10kt and this will continue
tonight, before shifting to the NW late. Seas are mainly 2-3 ft
and waves in the Bay are 1-2 ft. NE winds 5-10kt shift to the SE
Thu aftn, and may increase to 10-15kt Thu evening. Winds turn NW
on Fri, and will likely increase Fri night/Sat morning to
10-15kt as drier cooler air moves in behind the cold frontal
passage. Would not be surprised to see a few hrs worth of gusts
to 20-25kt given the better mixing but expect it will be brief
and none of the guidance is catching onto this as of yet. Sub-
SCA conditions will continue through Sun.
The ESE swell will remain between 10-14 seconds into this evening,
therefore will maintain the Moderate rip risk all zones. For
Thu, a Moderate rip risk will continue into Thu for southern
beaches with dominant period forecast to be slow to drop off to
9-11 sec. Will carry a low rip risk Thu for northern beaches
with seas of ~2 ft and dominant period forecast by NWPS of 6-8
sec.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...Flood Watch until midnight EDT tonight for VAZ093-095>098-100-
523>525.
MARINE...None.
&&
SYNOPSIS...RMM
NEAR TERM...RMM
SHORT TERM...RMM
LONG TERM...RMM
AVIATION...RMM
MARINE...LKB/TMGHazardous weather outlook, Jul 19, 12:14 PM EST, 3 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
114 PM EDT Wed Jul 19 2023
NCZ012>017-030>032-VAZ092-201715-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Southampton-
114 PM EDT Wed Jul 19 2023
...TORNADO WATCH 517 IN EFFECT UNTIL 7 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Additional showers and thunderstorms will be possible Thursday
afternoon and evening, with damaging wind gusts, locally heavy
rainfall and frequent lightning as the main threats.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
VAZ098-201715-
Virginia Beach-
114 PM EDT Wed Jul 19 2023
...AIR QUALITY ALERT IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 517 IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for southeast Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Air Quality Alert.
Flood Watch.
Tornado Watch.
MODERATE RIP CURRENT RISK.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Additional showers and thunderstorms will be possible Thursday
afternoon and evening, with damaging wind gusts, locally heavy
rainfall and frequent lightning as the main threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ093-095>097-524-525-201715-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Newport News-
Hampton/Poquoson-
114 PM EDT Wed Jul 19 2023
...AIR QUALITY ALERT IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 517 IN EFFECT UNTIL 7 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for southeast Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Air Quality Alert.
Flood Watch.
Tornado Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Additional showers and thunderstorms will be possible Thursday
afternoon and evening, with damaging wind gusts, locally heavy
rainfall and frequent lightning as the main threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ102-201715-
Eastern Currituck-
114 PM EDT Wed Jul 19 2023
...TORNADO WATCH 517 IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for northeast North Carolina.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
MODERATE RIP CURRENT RISK.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Additional showers and thunderstorms will be possible Thursday
afternoon and evening, with damaging wind gusts, locally heavy
rainfall and frequent lightning as the main threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ021>024-VAZ048-060>062-064>069-075>083-085>089-509>522-201715-
Dorchester-Wicomico-Somerset-Inland Worcester-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Middlesex-Mathews-
Greensville-Sussex-Surry-Western Louisa-Eastern Louisa-
Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
114 PM EDT Wed Jul 19 2023
This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia, south central Virginia and southeast Virginia.
.DAY ONE...This afternoon and tonight.
Widely scattered thunderstorms will be possible this afternoon into
early this evening. Any thunderstorms that do develop will be capable
of producing damaging wind gusts, frequent lightning, and brief
heavy rainfall.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Additional showers and thunderstorms will be possible Thursday
afternoon and evening, with damaging wind gusts, locally heavy
rainfall and frequent lightning as the main threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ025-VAZ099-201715-
Maryland Beaches-Accomack-
114 PM EDT Wed Jul 19 2023
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for southeast Maryland and
southeast Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
MODERATE RIP CURRENT RISK.
Widely scattered showers and thunderstorms are expected this
afternoon into early this evening. Some of the storms may produce
damaging wind gusts, frequent lightning, and heavy downpours.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Additional showers and thunderstorms will be possible Thursday
afternoon and evening, with damaging wind gusts, locally heavy
rainfall and frequent lightning as the main threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ084-090-201715-
Gloucester-James City-
114 PM EDT Wed Jul 19 2023
...AIR QUALITY ALERT IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
This Hazardous Weather Outlook is for eastern Virginia and
southeast Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Air Quality Alert.
Scattered showers and thunderstorms are expected this afternoon into
early this evening. Some of the storms may produce damaging wind
gusts, frequent lightning, and heavy downpours.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Additional showers and thunderstorms will be possible Thursday
afternoon and evening, with damaging wind gusts, locally heavy
rainfall and frequent lightning as the main threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ523-201715-
York-
114 PM EDT Wed Jul 19 2023
...AIR QUALITY ALERT IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
This Hazardous Weather Outlook is for southeast Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Air Quality Alert.
Flood Watch.
Scattered showers and thunderstorms are expected this afternoon into
early this evening. Some of the storms may produce damaging wind
gusts, frequent lightning, and heavy downpours.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Additional showers and thunderstorms will be possible Thursday
afternoon and evening, with damaging wind gusts, locally heavy
rainfall and frequent lightning as the main threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ100-201715-
Northampton-
114 PM EDT Wed Jul 19 2023
...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for eastern Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
MODERATE RIP CURRENT RISK.
In addition to the flood threat, some of the storms may produce
damaging wind gusts and frequent lightning.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Additional showers and thunderstorms will be possible Thursday
afternoon and evening, with damaging wind gusts, locally heavy
rainfall and frequent lightning as the main threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 19, 1:55 PM EST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Wakefield VA
255 PM EDT Wed Jul 19 2023
VAZ095>097-524-525-191945-
Hampton/Poquoson VA-Norfolk/Portsmouth VA-Newport News VA-Suffolk VA-
Chesapeake VA-
255 PM EDT Wed Jul 19 2023
...A strong thunderstorm will impact portions of , the southeastern
City of Poquoson, the City of Norfolk, the northwestern City of
Chesapeake, the City of Portsmouth, the northeastern City of Suffolk,
the City of Hampton and the southern City of Newport News through 345
PM EDT...
At 255 PM EDT, Doppler radar was tracking a strong thunderstorm over
Western Branch, or near Churchland, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph, heavy rain, and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Reduced visibility and minor flooding
possible. Frequent cloud to ground lightning strikes.
This strong thunderstorm will be near...
Cradock around 300 PM EDT.
Churchland and Downtown Portsmouth around 305 PM EDT.
Old Dominion University, Downtown Norfolk, Norfolk State
University, Portsmouth and Ghent around 310 PM EDT.
Norfolk NAS, Norview and Norfolk International around 315 PM EDT.
Ocean View, Hampton University, Norfolk and Fort Monroe around 320
PM EDT.
Buckroe Beach around 325 PM EDT.
Grand View around 330 PM EDT.
Other locations impacted by this storm include Wilroy, Fox Hill,
Phoebus, Langley View, Wards Corner, Huntersville, Deanes, Willoughby
Spit and Raleigh Terrace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM EDT for southeastern
Virginia.
&&
LAT...LON 3692 7614 3693 7617 3692 7616 3692 7618
3691 7617 3692 7619 3688 7619 3675 7635
3678 7644 3679 7667 3694 7639 3697 7644
3702 7647 3715 7630 3714 7625 3707 7623
3700 7626 3697 7621 3695 7612
TIME...MOT...LOC 1855Z 219DEG 31KT 3681 7644
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
WraySpecial weather statement, Jul 19, 1:59 PM EST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Wakefield VA
259 PM EDT Wed Jul 19 2023
NCZ030-191930-
Bertie NC-
259 PM EDT Wed Jul 19 2023
...A strong thunderstorm will impact portions of southeastern Bertie
County through 330 PM EDT...
At 259 PM EDT, Doppler radar was tracking a strong thunderstorm near
Williamston, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Windsor around 315 PM EDT.
Other locations impacted by this storm include Woodard and Quitsna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM EDT for northeastern
North Carolina.
&&
LAT...LON 3588 7691 3589 7692 3590 7694 3589 7696
3589 7702 3593 7703 3593 7704 3594 7704
3593 7710 3601 7711 3605 7681 3588 7681
3588 7683 3587 7684
TIME...MOT...LOC 1859Z 263DEG 22KT 3595 7706
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
ZimmermanSpecial weather statement, Jul 19, 2:08 PM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Wakefield VA
308 PM EDT Wed Jul 19 2023
VAZ080-081-088-089-192000-
Prince George VA-Surry VA-Dinwiddie VA-Sussex VA-
308 PM EDT Wed Jul 19 2023
...Strong thunderstorms will impact portions of Prince George,
northeastern Sussex, east central Dinwiddie and Surry Counties
through 400 PM EDT...
At 308 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cabin Point to near Carson. Movement was
southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Reduced visibility and minor flooding
possible.
Strong thunderstorms will be near...
Cabin Point and Burrowsville around 315 PM EDT.
Claremont around 325 PM EDT.
Sussex around 350 PM EDT.
Dendron and Elberon around 355 PM EDT.
Surry, Scotland and Homeville around 400 PM EDT.
Other locations impacted by these storms include Taylors Corner,
Carsley, Newville, Booker, Reams, Spring Grove, Brandon, Barham,
Templeton and Prince George Golf.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3729 7708 3727 7707 3728 7705 3726 7698
3724 7696 3722 7692 3723 7685 3721 7679
3719 7677 3705 7690 3690 7725 3703 7757
TIME...MOT...LOC 1908Z 304DEG 13KT 3722 7703 3700 7745
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
WraySpecial weather statement, Jul 19, 2:09 PM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Wakefield VA
309 PM EDT Wed Jul 19 2023
VAZ523>525-192000-
Hampton/Poquoson VA-Newport News VA-York VA-
309 PM EDT Wed Jul 19 2023
...Strong thunderstorms will impact portions of southeastern York ,
the City of Poquoson, the City of Hampton and the City of Newport
News through 400 PM EDT...
At 309 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fort Eustis to Northampton. Movement was
northeast at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Hampton, Langley AFB, Northampton and Tabb around 315 PM EDT.
Patrick Henry Field and Lee Hall around 325 PM EDT.
Virginia Institute For Marine Sciences around 335 PM EDT.
Seaford and Gloucester Point around 340 PM EDT.
Other locations impacted by these storms include Lackey, Oriana,
Hilton Village, Dare, Newport News Golf Course, Oyster Point,
Messick, Hornsbyville, Harris Grove and Menchville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM EDT for southeastern
Virginia.
&&
LAT...LON 3715 7629 3699 7648 3709 7666 3716 7667
3720 7662 3717 7661 3718 7658 3723 7659
3727 7655 3727 7651 3725 7650 3726 7643
3725 7635 3721 7635 3719 7632
TIME...MOT...LOC 1909Z 229DEG 26KT 3710 7667 3707 7643
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
MRDSpecial weather statement, Jul 19, 2:31 PM EST, 51 minutes before
Special Weather Statement
National Weather Service Wakefield VA
331 PM EDT Wed Jul 19 2023
VAZ095>097-192015-
Norfolk/Portsmouth VA-Suffolk VA-Chesapeake VA-
331 PM EDT Wed Jul 19 2023
...A strong thunderstorm will impact portions of , the western City
of Chesapeake, the southeastern City of Portsmouth and the
southeastern City of Suffolk through 415 PM EDT...
At 330 PM EDT, Doppler radar was tracking a strong thunderstorm near
Whaleyville, or near Downtown Suffolk, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Downtown Suffolk around 340 PM EDT.
Bowers Hill around 400 PM EDT.
Chesapeake around 405 PM EDT.
Deep Creek around 410 PM EDT.
Cradock around 415 PM EDT.
Other locations impacted by this storm include South Norfolk,
Portlock, Nurney, Kilby, Suffolk Airport, Herberts Corner, Saunders,
Magnolia and Chesapeake Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM EDT for southeastern
Virginia.
&&
LAT...LON 3658 7667 3674 7671 3682 7629 3662 7622
TIME...MOT...LOC 1930Z 254DEG 24KT 3663 7663
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
WraySpecial weather statement, Jul 19, 3:03 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Wakefield VA
403 PM EDT Wed Jul 19 2023
VAZ099-100-192045-
Accomack VA-Northampton VA-
403 PM EDT Wed Jul 19 2023
...Strong thunderstorms will impact portions of south central
Accomack and Northampton Counties through 445 PM EDT...
At 403 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Bavon to Cape Charles. Movement
was east to northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph, heavy rain, and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles. Reduced visibility and minor flooding possible.
Frequent cloud to ground lightning strikes.
Strong thunderstorms will be near...
Cheriton and Bay View around 410 PM EDT.
Nassawadox around 430 PM EDT.
Exmore and Willis Wharf around 435 PM EDT.
Other locations impacted by these storms include Capeville,
Birdsnest, Silver Beach, Eastville, Machipongo, Wardtown, Franktown,
Simpkins, Townsend and Oyster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3733 7569 3727 7575 3721 7576 3717 7600
3722 7606 3734 7606 3737 7620 3735 7622
3739 7627 3739 7626 3740 7627 3739 7625
3741 7625 3743 7621 3738 7620 3735 7606
3739 7603 3749 7600 3762 7560 3758 7555
TIME...MOT...LOC 2003Z 253DEG 34KT 3737 7615 3725 7599
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BROWN